Skip to main content
eScholarship
Open Access Publications from the University of California

Dermatology Online Journal

Dermatology Online Journal bannerUC Davis

Hydroxyurea-induced amyopathic dermatomyositis presenting with heliotrope erythema

  • Author(s): Ito, Eri;
  • Muro, Yoshinao;
  • Shibata, Akitaka;
  • Sugiura, Kazumitsu;
  • Akiyama, Masashi
  • et al.
Abstract

Hydroxyurea (HU) is a chemotherapeutic agent used for the treatment of myeloproliferative disorders such as chronic myeloid leukemia, polycythemia vera, and essential thrombocytosis. We describe a 69-year-old man who had essential thrombocytosis and developed amyopathic dermatomyositis after long-term HU therapy. He presented with Gottron papules and heliotrope erythema. The former has been described in all cases of HU-induced dermatomyositis; the latter has been seen in a few cases of that disorder.

Main Content
For improved accessibility of PDF content, download the file to your device.
Current View